advertisement
Question
Posted by: Lenovo | 2007/07/31

Is Atarax addictive?

I have been using atarax for a few months, I am not under direct supervision but was suggested it for anxiety. I have only upped the dose two times since I have started using it. My husband says he thinks I am addicted? Is it even and addictive drug? It does not say so on the leaflet it only says it should not be used for longer than four months. Besides I do not think I am addicted I want to use it, if I wanted to stop I could I just dont want to. It is a choice I could stop I just dont want to. Besides lots of people use meds regularly right? Does it make them addicts?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I have NEVER EVER found a situation in terms of psychiatry or psychology, in which Aterax was a competent or appropriate prescription, and I have never seen it prescribed by a doc with proper psych training and expertise. It is a massively sedative anti-histamine, which is NOT EVER an appropriate treatment for anxiety disorders, and which CAN cause dependency problems. Your line "if I wanted to stop I could I just dont want to" is an absolutely classic line we hear from almost every alcoholic and drug addict. NOBODY uses atarax long term with any real benefit to them. I strongly suggest that you arrange as soon as possibnle to see a competent and up-to-date local psychiatrist for a full assessment of the nature of your problems ( anxiety and dependency included ) and thus arrange to get actually effective treatment for your anxiety, so you can be rid of it, rather than staggering through life sozzled by a sedative. Effective treatment might include CBT counselling and certain antidepressants which can greatly help to remove anxiety symptoms.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement